Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Which way Viral Load/CD4?
Jul 28, 2004

Dear Doc

I am a male (35) and have been on treament of HU/DDI for about 6 years. I stopped in Februray 2004 because of failure and side effects. My doctor had recommended triple combination AZT/3TC/Nevarapine.

The issue is that my viral load was PCR 9867 with CD4 of 1094 in February , then in May CD4 of 867 then in July PCR of 7680 and CD4 of 1075.

Now desite all this I am feeling awful. I just cannot describe the feeling but it is cross between Malaise/lightheadedness/fatigue/no motivation/low sexual libido. I cannot describe it even to my own doctor. What do you think I should do. I am currently on the holiday and on six months and waiting for sustained changes in my number before re-start.

My liver once showed elevated AST and ALT but these were marginally above the limits. They since resolved after stopping the meds.

Response from Dr. Conway

At this stage, I would think that most people would stay off HAART in your situation. Current guidelines state that HAART be considered in patients with a CD4 count at or below 350. It is unclear to me whether any of the symptoms you are experiencing are due to HIV. As an example, depression explain all that you are experiencing, in addition to a number of physical conditions, such as thyroid disease, etc... I would discuss this with your doctor.



Previous
Are High Fevers (103+) Normal?
Next
Can't tolerate drugs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement